LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Pristiq (effexor) and weight gain

 - UBBFriend: Email this page to someone!    
Author Topic: Pristiq (effexor) and weight gain
Karen Mc
LymeNet Contributor
Member # 23354

Icon 1 posted      Profile for Karen Mc     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have been on Pristiq (a newer form of Effexor) for about 9 weeks now and was just wondering if anyone else out there on similar anti-depressants have notice weight gain?

I couldnt figure why I was putting on so much weight so quickly and then I remembered it seemed to me like the same thing happened when I took Effexor approx 6 yrs ago (only on it then for about a year).

My weight normally stays pretty much the same but I have put on over 10 lbs (mainly in my stomach) and seem to keep gaining.

I have an appt with my LLMD in 2 weeks and I plan on talking to him about it them but I was just wondering if anyone else had experienced it?

It has seemed to help but I think I am going to try to taper off of it.

Thanks all

Posts: 423 | From Virginia | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
I'm sorry that I can't address the weight issue regarding this Rx but wanted to be sure that you don't have any vestibular side effects from this.

First, there are several reports of weight gain as a side effect of Pristiq. One poster gained 50 pounds in a month. Cross-search Google for: Pristiq, weight gain

Back to my main concern about the ears - If you have any tinnitus, sensitivity to sound, light or motion, that would be important. Effexor damaged my vestibular system many years ago. It has not been the same since.

Now, some seem to tolerate it okay but, just keep this in mind so that if you do have any vestibular symptoms, you may be able to avoid damage - if possible.

Effexor, itself, is ototoxic. As you say Pristiq is a reformulation of Effexor, that caught my attention.

Effexor caused severe hyperacusis that has lasted since I took it for just 3 weeks in 1994. My hearing has never recovered.

=========================

http://www.vestibular.org/vestibular-disorders/symptoms.php

VESTIBULAR SYMPTOMS

=========================

www.ata.org

AMERICAN TINNITUS ASSOCIATION (Regarding: Ringing, hissing, roaring, pulsating sounds or sensations in the ears)

========================

www.hyperacusis.net

HYPERACUSIS NETWORK

=========================

Specifically for LYME patients - lots of details about ears and what can help:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=065801

Topic: TINNITUS: Ringing Between The Ears; Vestibular, Balance, Hearing with compiled links - including HYPERACUSIS
-

[ 11-18-2010, 06:34 PM: Message edited by: Keebler ]

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Karen Mc
LymeNet Contributor
Member # 23354

Icon 1 posted      Profile for Karen Mc     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you so much for the info...Actually, I have had alot of problems with tinnitus in the past, especially when I was on the Zitromax...so I certainly dont want to take anything that might help contribute to it.

I have decided to try and wean myself off by taking every other day and then perhaps 1 every 3 days rather than trying to stop "cold turkey"

Appreciate the info (:

Posts: 423 | From Virginia | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.